Spontaneous Ejaculations in an Adolescent With Olanzapine Use: Case Report


Yektas C., Tufan A. E.

CLINICAL NEUROPHARMACOLOGY, cilt.39, ss.157-158, 2016 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Cilt numarası: 39 Konu: 3
  • Basım Tarihi: 2016
  • Doi Numarası: 10.1097/wnf.0000000000000143
  • Dergi Adı: CLINICAL NEUROPHARMACOLOGY
  • Sayfa Sayıları: ss.157-158

Özet

Olanzapine (OLZ) is a second-generation atypical antipsychotic (AAP) frequently used in acute and maintenance treatment of children and adolescents with psychotic disorders. Most commonly reported sexual problems caused by AAPs are decreases in libido or arousal, erectile dysfunctions, reduced/abnormal ejaculations, and problems in achieving or maintaining orgasm. Olanzapine is less commonly implicated for those adverse effects, which may reflect its more selective affinity to dopaminergic receptors or more transient effects on prolactin levels. Sexual dysfunction with AAPs, including OLZ, is reported predominantly in adult patients and adverse sexual effects in prepubertal/peripubertal patients with psychosis received scant attention. Studies and reports of sexual adverse effects of AAPs in this special population may benefit clinicians. Therefore, in this study, we report an adolescent male patient with psychosis who developed spontaneous ejaculations with OLZ and whose complaints remitted with change in treatment.